Author Topic: Benzo Related Loneliness  (Read 30211 times)

[Buddie]

Benzo Related Loneliness
« on: December 22, 2012, 05:49:28 am »
During my withdrawal, the loneliness I was feeling was unlike any kind of loneliness I had ever experienced. There was a very different quality to it, and I wanted to [...] and help those who are having trouble with this.

Many people mention how deep their loneliness is and how deep their despair seems.  I think what is going on here is that because the benzos are  chemical and electrical blockers designed to separate us from feeling our problems,  they also separate us from feeling connected to the deeper aspects of ourselves - some call it our higher - self, or Soul or Source. It would be easy to get into a discussion about the spiritual aspects of this, but here I wanted to focus on a more psychological approach. For those interested in a more spiritual and metaphysical based discussion, see a topic in Faith and Philosophy called Benzos and God.

 I think this is why benzo-related loneliness has characteristics that are different from regular loneliness. We are chemically blocked from a fundamentally important aspect of our lives - the ability to feel - the ability to feel a connection to ourselves and to our life. Those with depersonalization and derealization know what I am talking about.  DP and DR was one of the hardest parts of withdrawal for me.

There is a haunting characteristic to the loneliness one feels from benzos. Besides seeming deeper and more consistent and of a longer duration, this kind of loneliness feels permanent and final.
 
I think one of the effects of being chemically blocked is a deep seated doubt that creeps in to us. We doubt it will ever end, we doubt that we can be happy again, etc. The doubt is a physiological effect of the drug.

From my experience with this, I think that if you are feeling this way, please [...] to understand that it is probably the benzos that is causing this

Toward the end of my taper, this loneliness went away as my ability to feel again came back. Now, that haunting loneliness is completely gone. I can feel Love for life again.

If you are  in wd and are feeling that deep, deep loneliness, hold on -    it will pass.    You will feel love again.


[...]
« Last Edit: December 22, 2012, 08:33:13 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #1 on: December 22, 2012, 07:27:58 am »
I am going through the same thing

I live with my girlfriend but still get lonely although it has subsided a little with the last drop so I am really hoping it will continue to improve as my intake of Benzo decreases

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #2 on: December 22, 2012, 08:05:44 pm »
Hopefully your next drop will bring you more feeling.


[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #3 on: December 23, 2012, 12:09:07 am »
[...] I so appreciate your post.  you explained so much of how I feel.  I have never felt the lonllness I feel now coming off benzos and it DOES FEEL PERMENENT.  I am having longer windows now and it gives me [...] that I too will get well.  I keep telling myself this is only temporary.  I have had a really sick day today but I was proud of myself for going outside enjoying the sun and sky a little while
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #4 on: December 23, 2012, 08:20:10 pm »
[...] I so appreciate your post.  you explained so much of how I feel.  I have never felt the lonllness I feel now coming off benzos and it DOES FEEL PERMENENT.  I am having longer windows now and it gives me [...] that I too will get well.  I keep telling myself this is only temporary.  I have had a really sick day today but I was proud of myself for going outside enjoying the sun and sky a little while


[...]

Your benzo-related loneliness will go away with time.


I am loving life again and feeling peace.



[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #5 on: December 23, 2012, 09:45:12 pm »
Thank you so much for talking about this. It helped me clear up some questions and it very much "rang true" for me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #6 on: December 23, 2012, 11:24:46 pm »
Hang in there eastcaast,


. . . it will get better.


R W
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #7 on: January 14, 2013, 09:50:24 am »
I wanted to offer help if anybody is having trouble with loneliness.

As I get further into my [...], I can see how the benzos effect our perceptions of ourselves and the world.

If you are feeling that deep loneliness and despair that comes with withdrawals, just know that it is related to the benzos and it will get better as you recover.



[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #8 on: January 14, 2013, 10:02:21 am »
I feel so alone. My family is here with me. Heck my children are homeschooled but I feel so distant from them. Sometimes I'm scared of them. I can't understand it. I feel like I'm not even part of this world and never was. I feel so lost. Idk
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Related Loneliness
« Reply #9 on: January 14, 2013, 10:26:04 am »
Hi [...]

This is the feeling the drug Benzo is giving to you . I can assure you once you are at a very low dose and near your completion of tapering your feelings of connection will return

Right now it feels  terrible  but it really does get better Have a little faith You will get better

How is your taper going ?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.